MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA SILKSURFACE PLUS

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; MOTIVA SILKSURFACE PLUS
Catalog Number RSF-450+
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Ptosis (2620); Physical Asymmetry (4573)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Brazil.It was reported that a patient who had a secondary breast reconstruction on (b)(6) 2024 was diagnosed with a malposition and early seroma that required a revision surgery, which was performed on (b)(6) 2025.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
The alleged event is a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The cause of malposition and seroma is multifactorial, and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: malposition: malposition of a breast implant is defined as an incorrect placement during surgery or its shifting from its original position.It is also called displacement/lateralization.Malposition has been a frequent event reported due to its multifactorial causes and it can be expected during the lifetime of the device.The implant¿s shifting can be produced by trauma, capsular contracture, gravity, or initially wrong placement.The surgeon must plan the operation carefully and conduct the surgery with a technique that can minimize but not completely evade the risk of malposition.The risk associated with this event is dissatisfaction with aesthetic outcomes.Seroma: seroma is an accumulation of fluid that results from tissue inflammation.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Often, seromas are reabsorbed by the body over several weeks, but needle drainage is sometimes needed to remove the fluid.While seromas do not increase breast cancer risk, they sometimes heal with scar tissue or calcifications that can raise a concern about mammograms in the future.Seroma symptoms most often appear a week to 10 days after surgery; the area may feel tender and swollen, with a discrete lump and redness arising within a day or two.Early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.In addition to causing pain, a seroma increases the risk of developing an infection in the breast.Depending on the location, it may also increase pressure over the surgical site and sometimes cause wound dehiscence.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.
 
Additional Manufacturer Narrative
General conclusion device involvement: a causal relationship between the reported event and the device has been established.Event characterization: the event was classified as malposition and early seroma.Clinical confirmation upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported case was confirmed.Root cause analysis this event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.Dfu and labeling evaluation the event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: malposition ¿ malposition of a breast implant is defined as an incorrect placement during surgery or its shifting from its original position.It is also called displacement/lateralization.Malposition has been a frequent event reported due to its multifactorial causes and it can be expected during the lifetime of the device.The implant¿s shifting can be produced by trauma, capsular contracture, gravity, or initially wrong placement16.The surgeon must plan the operation carefully and conduct the surgery with a technique that can minimize but not completely evade the risk of malposition.The risk associated with this event is dissatisfaction with aesthetic outcomes.Seroma ¿ seroma is an accumulation of fluid that results from tissue inflammation 7.The etiology of seroma is known in breast surgery and is connected to a hypovascular milieu or trauma following the surgery.Often, seromas are reabsorbed by the body over several weeks, but needle drainage is sometimes needed to remove the fluid8.While seromas do not increase breast cancer risk, they sometimes heal with scar tissue or calcifications that can raise a concern about mammograms in the future.Seroma symptoms most often appear a week to 10 days after surgery; the area may feel tender and swollen, with a discrete lump and redness arising within a day or two.Early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time9.In addition to causing pain, a seroma increases the risk of developing an infection in the breast.Depending on the location, it may also increase pressure over the surgical site and sometimes cause wound dehiscence the dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Literature reference: ¿late seroma is defined as a periprosthetic fluid collection occurring more than 1 year following breast augmentation¿ (nava, et al.2017).¿early seroma formation is defined as periprosthetic fluid accumulation within the first postoperative year, whereas the late form is any moment beyond that time.¿ (sforza, et al.2017).¿seroma can present both early and late, with the latter being recently linked with malignant growths and prolonged onset.¿ (sforza, et al.2017)"."karan chopra, md, arvind u.Gowda, md, edwin kwon, md, michelle eagan, md, w.Grant stevens, md, techniques to repair implant malposition after breast augmentation: a review, aesthetic surgery journal, volume 36, issue 6, june 2016, pages 660¿671, https://doi.Org/10.1093/asj/sjv261".Device history record (dhr) review a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Trend and signal monitoring the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
MOTIVA SILKSURFACE PLUS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22473748
Report Number3012883202-2025-00916
Device Sequence Number8094499
Product Code FTR
UDI-Device Identifier07445161002143
UDI-Public(01)07445161002143(11)231003(17)281003
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-450+
Device Lot Number23092829
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight66 KG